Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|gt1924 - Wed Jan 02, 2008 4:27 pm|
I'm a 30 year old female. I started to get an abcessed tooth on Dec 26th. It has since drained and is better. Last night I started to get what I thought was heartburn and didn't think much of it until this morning when the pain was still there but also a burning sensation in my stomach (in the middle, just under my ribs and sternum). I took some Tums and no relief, it actually hurt when I ate them. I ate breakfast which was a bagel w/cream cheese. That hurt even swallowing a tiny piece. Drinking something, smoking a cigarette, coughing, burping, and just about anything I do makes the pain intensify. The pain even intensifies just sitting still every 5 minutes of so. I also had too much alcohol on New Years Eve and thought maybe it was just that, but I'm not so sure. Now I'm worried that maybe the abcessed tooth could have something to do with it also. I don't want to go to the Emergency Room if it isn't important enough because I owe the hospital and my doctor a lot of money because I don't have insurance and just lost my job a couple of weeks ago.
Any help would be greatly appreciated. Thank You.
|Dr. Chan Lowe - Wed Jan 16, 2008 3:43 pm|
I suspect that your abdominal pain is unrelated to the abscessed tooth. It sounds like you may have a severe case of gastritis (inflammation of the stomach) or possibly an ulcer.
If your pain is not improving I would recommend you see a doctor for an evaluation. Also, try to avoid ibuprofen or naproxen (Motrin, Advil, Aleve, etc.) for pain since they can exacerbate gastritis. You may want to try a coating agent like Maalox or Mylanta liquid (rather than pills) to see if this helps some.
|gt1924 - Sun Jan 27, 2008 11:43 pm|
The pain gradually went away over the next 24 hours and I did take quite a bit of Naproxan for pain a few days before the stomach pain. Thank you for your response.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.